Can Clomid cause Ovarian Cancer Stage III in under 1 year?
lease I would need some input and clarification. My Fiance Diagnosed with Ovarian Cancer Stage III October 7th 2013.
Me and my Fiance went to a fertility doctor who prescribed Clomid for her.
Because of Insurence problems, she took Clomid sporadically for 3 cycles and stopped. First one, 5 pill dose in January 2013, then had 2nd. one by injection in March 2013, and 3rd. last one 5 pills in May 2013. That makes it a totel of 3 cycles.
October 2013 Diagnosed in Hospital ER through CT and US with Ovarian Cancer, after complaining of some abdominal discomfirt for maybe 3 to 4 months. She has had abdominal discomfort before, can't remember how long, but she has always associated it with menstrual cramps. We are together for just about 3 years now.
Can Clomid Cause Ovarian Cancer in under 1 year?
She had surgery removing one of her ovaries and GYN/ Oncologist says she needs 6 cycles of chemo now, to remove Lymph node too close to main aorta to remove it safely now, and also cancerous cells along stomach diaphragm. So if chemo doesn't completely destroy the cancer in the Lymph Node, she will have to go through another surgery to remove it and maybe the other ovary, after the 3rd. chemo treatment.
I am devastated. She is 43, never had any children. When we went though process of looking for GYN/Oncologist Doctor, We both brought up the fact she took Clomid for three cycles. Her family's history is stomach cancer through her grandmother, no ovarian cancer history in her family. Both Doctors we consulted downplayed the Clomid, one even said that he thinks the cancer has been there in one form or another for more then 1 year, but it took time to show symptoms. However, me and my girlfriend, now Fiancee, have strong feelings that it is the Clomid that caused this. When the Doctor finished her surgery and gave us the news and report on the surgery, when asked how long has this been inside, he said he estimates it has progressed in a period of 6 to 8 months. Which exactly corresponds around the time she started the sporadical 3 doses of Clomid. YET When asked directly about the Clomid causing this, the Dr. Surgeon says this is something not caused directly by the fertility medication. The OBG/Oncologist Physician is not the GYN doctor who prescribed the Clomid. The one who prescribed Clomid is another GYN doctor we originally went to for infertility, before all of this happened.
I read in article on line that Ovarian Cancer is caused by over-stimulation of the ovaries, and then improper functioning when the ovaries start ovulating after stimulatiion. By Logic and it seems it is too much of a coincidence for it to occure right in the time span that Clomid was taken. I and her are devastated. Plans are to get married, never planned it this way.
We are both devastated. Please someone give any advice.
My sympathy... and while I can't relate directly I do have a wife who had ovarian and uterus cancer, all removed by surgery, with follow up chemo. She was also older, in her 60s when diagnosed, but a similarity exists. The cancer was suspected from an exam in ER when we went in with her suffering stomach pain. The message from her case is cancer was undetected until it had reached an advanced stage Stage III. That may be what you are facing, cancer that was just not detected and the Clomid was just a coincidence.
I have a daughter and other female relatives who didn't have their first child until in their late 30s, and there were some difficulties, most of the details not shared with me. So I understand attempts to become pregnant for a woman in her 40s is problematic, but I'd think not cancer related ---- but I wonder, and this is a QUESTION, is there a relationship between breast cancer and the fact that few women use their breast to nurse babies?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.